Message Boards » Food and Nutrition

TOPIC: Got a Major Headache after drinking EAS Vanilla Protein Powd

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
May 17, 2011 9:43 AM
Ok so after debating about whether or not to use Whey Protein powder I decided to give it a try, A few minutes
after drinking the EAS Vanilla Whey Protein powder mixed with fruit in a blender I got a Major Headache and the
Headache didn't go away until this morning. Is this normal? I don't want to use something if it is going to cause
me to have Headaches!!

I wanted to buy the Jillian Michaels Whey Protein powder but walamrt was sold out and Kroger does not carry it
so I had heard about EAS and bought it instead. I just don't know why it would cause me to have a Hadache like
this, and it was not a light Headache,it was bad!!

Also, what is the difference between Isolate and Concentrate? I was told to get the Isolate, were do you find that
info ?

Thanks for the help...
  6017255
May 17, 2011 9:47 AM
I've been drinking EAS Whey Protein for several months. No problems.
Sorry to hear about your headache. sick
  3594567
May 17, 2011 9:52 AM
I have never used EAS, but I use NowFoods Soy Protein Isolate (unflavored) I got it at my local health food store. They also have single serving packets and sell protein powders in bulk (just a bag of however much you want). If you can find a place that sells small quantities like that I tell people that they should try those first so that they don't end up buying large containers of something that they don't like.
May 17, 2011 9:53 AM
Perhaps you had too much? WebMD lists one of the side effects as being headaches.

http://www.webmd.com/vitamins-supplements/ingredientmono-833-WHEY+PROTEIN.aspx?activeIngredientId=833&activeIngredientName=WHEY+PROTEIN
  5491015
May 17, 2011 10:28 AM
I had 1 Scoop as it calls for, so maybe I am getting enough in the foods i eat and don't really need the powder?
So yesterday including the Whey Protein powder I had a total of 83g so I was actually over by 14 g and according
to MFP I am suppose to have 69 g.

So having too much protein is bad? So much confusion with this stuff.
  6017255
May 17, 2011 10:31 AM
Is it made with sucralose, aka splenda for the sweetener??????????
May 17, 2011 10:39 AM
Grokette ,

I just checked and yes it is, what does that mean?? I may take it back and try to get the Jillian Michaels brand someplace
other then walmart since they are out. I don't want to spend a ton of money on it.

My protein today is already at 29g andi only have 23g left for today according to MFP.
  6017255
May 17, 2011 10:43 AM
EAS stuff is usually pretty good in quality from what I have experienced. As for the headaches I could not tell you but having a little too much protein should not cause a massive headache like that. Are you using ice in the shakes and then pounding it down while you are coming down off an intense workout? I find I get headaches from doing just that but never for that period of time.

I would recommend taking that back and getting the one you wanted initially to see how that works.
Edited by chrisyoung0422 On May 17, 2011 10:43 AM
  4083051
May 17, 2011 11:00 AM
Yeah I really wanted to try the Jillian Michaels brand but Walmart is totally out of the Vanilla even at the wharehouse
so it must be good. Kroger doesn't sell it, maybe I will try Walgreens. The health foodstore were I live doesn't carry that brand either. I wouldn't think having too much protein would cause this issue.
  6017255
May 17, 2011 1:03 PM
QUOTE:

Grokette ,

I just checked and yes it is, what does that mean?? I may take it back and try to get the Jillian Michaels brand someplace
other then walmart since they are out. I don't want to spend a ton of money on it.

My protein today is already at 29g andi only have 23g left for today according to MFP.


Do a google search on side effects of sucralose..............Headaches is one of them. It triggers bad, bad migraines for me, I stopped using it about 2 years ago and have never went back.

I don't use artificial sweeteners any longer due to the headaches.......

Read some of these entries by people that have gotten sick from sucralose (splenda)

http://splendasickness.blogspot.com/2006/03/headache.html
Edited by Grokette On May 17, 2011 1:04 PM
May 17, 2011 1:06 PM
I use EAS as well and never had any problems, but I'm sure everyone is different.
May 17, 2011 4:45 PM
I did read up online about it and found that it does cause Headaches, I use Stevia or Truvia instead of real sugar
and it doesn't bother me at all. I took that Whey protein back to the store and got my money back. I will wait
until Walmart gets the Jillian Michaels protein in stock again and read its ingredients before buying any protein
powder again. While at kroger I did see some by a guy named Jay, anyone us it before? Very pricey, like $20.99
I think and I read the label and it said no Aspartame or Splenda or Sucralose. It came in Whey or made with Egg.

If anyone can recommend some other brands that are not really exspensive and don't contain any of these ingredients
I here in my post then please let me know.

Thanks
  6017255
May 18, 2011 12:51 PM
I get ON brand via Amazon and in price it is comparable. I also think it tastes better than most but everyone is different.
  4083051
February 18, 2014 9:02 AM
I know this post is old, but I have recently started EAS vanilla protein powder and I get an annoying headache after drinking it. It isn't a pounding migraine or anything, but it is very annoying and irritating. It makes my eyes sensitive to light also. Did you ever find out why it caused you headaches? I just bought a huge container of it. I am thinking the Sucralose in it, but the Splenda website says it doesn't cause headaches (probably a biased answer though). I think it is the sweetener in it. But I am not sure.
  40676641
February 19, 2014 5:43 PM
QUOTE:

I know this post is old, but I have recently started EAS vanilla protein powder and I get an annoying headache after drinking it. It isn't a pounding migraine or anything, but it is very annoying and irritating. It makes my eyes sensitive to light also. Did you ever find out why it caused you headaches? I just bought a huge container of it. I am thinking the Sucralose in it, but the Splenda website says it doesn't cause headaches (probably a biased answer though). I think it is the sweetener in it. But I am not sure.


I think its because of one of the ingredients in it, maybe the sucralose and/or splenda. I only use meal replacement from GNC now
or another brand.
  6017255

Reply

Message Boards » Food and Nutrition

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.